Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suffering from Atrophy of muscles mainly right side. Hand and foot loosing strength with ankle and toe pain

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
Dear Doctor, I am suffering from Atrophy of muscles, much of it is right sided. Muscles of right hand and right foot are losing their strength. There is severe pain in the right ankle and big right toe. There is tremor in the right hand. While walking or standing I sometimes lose my balance. I have the habit of chewing tobacco which I want to get rid of. I prefer homeopathic treatment. My email. XXXXX
Posted Sat, 21 Sep 2013 in Brain and Spine
Answered by Dr. Het Ram Bishnoi 10 hours later
Brief Answer:
Low Vitamin Levels

Detailed Answer:
Welcome to XXXXXXX

I have read your question thoroughly and I can understand your problem. Weakness and atrophy of muscles may occur due to many reasons. First of all I would advise you to go for MR scan Head and Spinal cord to rule out any compressive lesion that may be a reason. Myealopathy is other possibility. If everything come normal then we can proceed further.

Go for complete hemogram and Vitamin B12 levels. Low Vitamin B12 levels are reason of myelopathy and should be ruled out. Loss of balance may occur due to low Vitamin B12 levels.

Other possibility is due to some vascular lesion in Basal Ganglia of brain. Chronic hypertension may lead to such problem. So get your BP checked.

Tobacco cessation can be done if there is enough motivation in you. I can't tell you about homeopathic medicines but a lot of allopathic medicines like Bupropion, Buspirone etc can be used to stop use of tobacco.

I would advise you to start taking Vitamin B12 supplements and you can take help of a doctor for balance problem. Betahistine tablets can control dizziness effectively.

Hope I cleared your doubt, if you have more questions you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor